Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 24, 2016, 4:24 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 4:24 PM MDT (22:24 UTC)
- Expired
- Jul 24, 2016, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3232 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WGUS54 KEPZ 242224 FFWEPZ NMC035-250115- /O.NEW.KEPZ.FF.W.0002.160724T2224Z-160725T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 424 PM MDT SUN JUL 24 2016 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 715 PM MDT * AT 422 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING A MIX OF HAIL AND HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN VERY QUICKLY FROM THIS NEARLY STATIONARY STORM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ALAMOGORDO... BOLES ACRES... AND OLIVER LEE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3286 10584 3275 10584 3274 10601 3286 10598 $$ GNL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:04 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 24, 3:04 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 304 PM MDT SUN JUL 24 2016 .SYNOPSIS... Moisture will begin to return to the area starting tonight. More moisture will increase our rain chances and start to decrease our afternoon high temperatures for the first part of the coming week. Our best chances for rain will be Tuesday night through Thursday. For the end of the week we will see lower rain chances and temperatures will begin to creep a little above normal. && .DISCUSSION... Many times during the monsoon season, the location of the upper level ridge makes all the difference between lots of rain and no rain at all. So far this season the upper level ridge has found several different ways to keep the moisture and rain mostly away from us. Currently the upper level ridge is centered almost directly over New Mexico which is keeping the moisture out of the area and keeping a lid on the atmosphere. We will see a few thunderstorms pop up in the mountains and work down in the lowlands but they won't last very long and won't affect many people. Starting on Monday the upper ridge will begin to move a little further north and that will allow more moisture to begin to move in from the east. At the same time as the ridge moves off and the moisture moves in we will see our afternoon high temperatures begin to drop a little lower. By Tuesday and Wednesday the upper level ridge will be centered over Nevada and Utah and we will have plenty of moisture in the area. Our precipitable water values by Tuesday and Wednesday will range from 1.3 to 1.4 inches which is above normal. And of course with the increase clouds, moisture and rain we will see our high temperatures continue to slide. By Wednesday and Thursday we could see high temperatures near seasonal averages (low to mid 90's in the Lowlands). By the end of the week the upper level ridge will begin to wobble back toward the four corners region. We will still have plenty of moisture trapped under the ridge but we will begin to see a decrease in the coverage of thunderstorms as the upper level ridge begins to cap our atmosphere again. By the end of the weekend into the first of next week the upper level ridge will slide of to our east which will help concentrate the moisture plume moving up out of Mexico across much of Arizona. The upper level ridge giveth and the upper level ridge taketh away. && .AVIATION...Valid 25/00Z-26/00Z. P6SM FEW-SCT100-120 for much of period with mainly mountain SCT VRB25G45KT 1-3SM TSRA BKN050-070 which could move onto the lowlands mainly west of the Rio Grande early in the period. Winds will be E to SE east of river and N to NW west of river before shifting to E to SE aft 15Z. Wind speeds will generally be AOB 12kts except near thunderstorms. && .FIRE WEATHER... Upper ridge will be shifting westward into the southern Nevada region over the upcoming week. As it does, moisture will get recycled around the high and there will be increasing thunderstorm chances through at least Thursday. Temperatures starting Tuesday look to drop below 100 degrees and remain that way into the weekend. With the falling temperatures and increased moisture, relative humidity values will be on the increase to above 25 percent areawide. && .PRELIMINARY POINT TEMPS/POPS... El Paso 78 101 75 97 / 0 10 10 20 Sierra Blanca 74 95 71 92 / 0 10 0 20 Las Cruces 73 98 71 95 / 10 10 20 20 Alamogordo 73 98 71 93 / 20 30 20 30 Cloudcroft 52 75 51 71 / 30 50 30 60 Truth or Consequences 74 97 71 94 / 30 30 30 30 Silver City 66 91 65 88 / 40 60 40 40 Deming 72 98 71 97 / 20 30 30 20 Lordsburg 69 97 69 96 / 30 30 30 20 West El Paso Metro 78 99 75 96 / 0 10 10 20 Dell City 72 97 70 94 / 0 10 10 20 Fort Hancock 76 100 74 97 / 0 10 0 20 Loma Linda 71 92 69 89 / 0 10 10 30 Fabens 75 100 73 97 / 0 10 10 20 Santa Teresa 75 99 73 97 / 0 10 10 20 White Sands HQ 74 97 73 93 / 10 10 20 30 Jornada Range 70 98 67 95 / 10 10 20 20 Hatch 73 99 70 97 / 20 20 20 20 Columbus 73 98 73 96 / 10 20 20 10 Orogrande 74 97 72 93 / 0 10 10 30 Mayhill 58 83 57 79 / 30 30 20 50 Mescalero 58 86 57 81 / 30 50 30 50 Timberon 57 81 55 78 / 30 30 20 50 Winston 61 89 59 86 / 40 60 40 50 Hillsboro 70 95 66 92 / 40 50 40 30 Spaceport 73 96 69 93 / 20 10 30 30 Lake Roberts 57 93 56 89 / 40 60 50 60 Hurley 67 93 65 90 / 40 50 40 30 Cliff 64 96 63 93 / 40 50 40 30 Mule Creek 61 95 60 91 / 40 50 40 50 Faywood 68 95 64 92 / 50 50 40 30 Animas 70 97 69 97 / 30 30 30 20 Hachita 69 98 69 97 / 20 30 30 20 Antelope Wells 69 96 69 94 / 30 30 30 20 Cloverdale 65 88 65 89 / 30 50 40 30 && .EPZ Watches/Warnings/Advisories... NM...None. TX...Heat Advisory until 6 AM MDT Monday for TXZ418-419-423-424. && Brice/Grzywacz
Hazardous weather outlook, Jul 24, 11:41 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1141 AM MDT SUN JUL 24 2016 NMZ401>417-TXZ418>424-251745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1141 AM MDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WE WILL SEE HOT TEMPERATURES AGAIN TODAY WITH NEAR RECORD HIGH TEMPERATURES POSSIBLE AGAIN TODAY. WE HAVE LOTS OF DRY AIR IN PLACE SO WE WILL SEE LITTLE CHANCE FOR THUNDERSTORMS EXCEPT IN AND NEAR AREA MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OUR HIGH TEMPERATURES WILL GO DOWN AS OUR RAIN CHANCES INCREASE THIS WEEK. THE BEST CHANCES FOR RAIN WILL BE MID WEEK BEFORE WE START TO DRY OUT FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 24, 4:00 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 400 PM MDT SUN JUL 24 2016 NMZ412-414-415-242245- SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- CENTRAL TULAROSA BASIN NM- 400 PM MDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 445 PM MDT... AT 400 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF SUNSPOT. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALAMOGORDO...BOLES ACRES AND OLIVER LEE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3289 10605 3287 10584 3275 10584 3272 10604 TIME...MOT...LOC 2200Z 341DEG 4KT 3280 10589 GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:00 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jul 24, 4:38 PM MDT | Special Weather Statement | EPZ | Grant | 52 min |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.